Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 5, 2021, 3:03 PM MDT for Bear Lake County, Idaho. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 3:03 PM MDT (21:03 UTC)
- Expired
- Jul 5, 2021, 4:15 PM MDT
- In force
- 72 min
- Issued by
- NWS Pocatello, ID
County Bear Lake County, ID
The radar
The Salt Lake City radar (KMTX), 126 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
417
WWUS85 KPIH 052103
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
303 PM MDT Mon Jul 5 2021
IDZ059>061-063-052215-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Caribou Range ID-
303 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND BEAR
LAKE COUNTIES UNTIL 415 PM MDT...
At 303 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montpelier to near Franklin. Movement was
southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montpelier, Bear Lake Idaho Portion, Franklin, Saint Charles, Dingle,
Paris, Bloomington, Bern, Minnetonka Cave, Ovid, Border Summit,
Mapleton, Fish Haven, Liberty, Pegram, Whitney, Geneva Summit and
Bennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.
&&
LAT...LON 4200 11179 4206 11187 4245 11133 4233 11105
4200 11105
TIME...MOT...LOC 2103Z 307DEG 16KT 4238 11135 4209 11175
$$
ValleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:49 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 5, 1:49 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 149 PM MDT Mon Jul 5 2021 .DISCUSSION... An upper level disturbance is departing the region this afternoon. A few thunderstorms have developed as that system interacts with very moist air. Most of the activity should be east of the Magic Valley and should dissipate this evening. Locally heavy rain along with gusty winds is possible with these storms. Ridge of high pressure begins to amplify on Tuesday. This will push the heat back into the region with temps in the upper 90s to near 100 likely across the eastern Magic Valley on Tuesday. Will issue excessive heat warning for the eastern Magic Valley Tuesday. Some models are hinting that an isolated storm or two is possible across the central mountains or southern highlands. However, most of the models favor keeping forecast dry. On Wednesday, the ridge axis is centered over eastern Idaho just ahead of a cold front. We expect to see the hottest temperatures this week Wednesday with highs in the upper 90s to around 100 from Blackfoot south and weak. Heat advisories and warnings will be issued for Wednesday for this area. We may see winds pick up later in the afternoon on Wednesday as the cold front approaches the area and isolated thunderstorms are possible as well. Temperatures look much cooler for Thursday and Friday in the wake of the front. Not expecting heat headlines for either day. Hanging on to a slight chance of thunderstorms around Island Park on Thursday with residual moisture hanging around. There's a possibility that the heat could build back in over the weekend if the ridge restrengthens but some model solutions show systems moving through Idaho as well. So, there's definitely some uncertainty with temperatures over the weekend. 13 && .AVIATION...Showers and thunderstorms have redeveloped this afternoon and will continue into this evening. We have included -SHRA VCTS or VCTS at all TAF sites during this period. Based on trends, we will likely be updating TAFs "on the fly" instead of being able to get too much in front of things. If a storm passes over an airport, locally heavy rain with lower visibility and ceilings are likely, with potential for gusts over 30kts. Keyes && .FIRE WEATHER...Showers and thunderstorms have redeveloped this afternoon. The primary focus remains across Zones 411, 413 and 476 for more scattered lightning coverage, which is where today's RED FLAG WARNING remains in effect through mid-evening. Other areas should see isolated thunderstorms. We are expecting "wet" storms with some producing over 0.25 inches, with some storms also producing gusts over 35mph...and MAYBE some small hail. The latter is low potential. High pressure builds across the region after today with moisture dwindling. While we might see a few mountain storms tomorrow, the chance is NOT included in any forecast as chances are under 15 percent, and in reality around 5-10 percent only. A low passes to our north Wednesday. Winds pick up across central and eastern Idaho, along with isolated dry thunderstorms. The combination of winds and low humidity may require RED FLAG WARNINGS for portions of the central mountains, Zone 413 and the Snake Plain. Throw in isolated dry storms in these areas, would just add to the situation even more. As another low passes to our north Thursday, expect more strong winds and low humidity, and potentially another RED FLAG WARNING event for most, if not all, of our fire districts. We will look at if we need headlines after we get done with today's round of critical fire conditions. Another thing to throw in is poor overnight recovery over portions of the central mountains and also the highlands south of the Snake Plain. More extreme heat is expected tomorrow and Wednesday over the Magic Valley, Snake Plain and Zones 413 and 427. Other areas will see more localized extreme heat conditions. A ridge builds over the weekend, bringing hot and very dry conditions to central and eastern Idaho. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from noon Tuesday to midnight MDT Wednesday night for IDZ051-055. Heat Advisory from noon Wednesday to midnight MDT Wednesday night for IDZ052-054-056>059. Red Flag Warning until 9 PM MDT this evening for IDZ411-413-476. &&
In the hours before
Special weather statement, Jul 5, 12:44 PM MDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Pocatello ID 1244 PM MDT Mon Jul 5 2021 IDZ063-064-051945- Big Hole Mountains ID-Caribou Range ID- 1244 PM MDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BONNEVILLE COUNTY UNTIL 145 PM MDT... At 1243 PM MDT, Doppler radar was tracking a strong thunderstorm near Irwin, or 7 miles southeast of Swan Valley, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Swan Valley, Palisades Reservoir and Irwin. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Palisades Reservoir, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4319 11132 4344 11132 4347 11105 4317 11105 TIME...MOT...LOC 1843Z 266DEG 19KT 4336 11121 Valle
Special weather statement, Jul 5, 3:03 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
303 PM MDT Mon Jul 5 2021
IDZ059>061-063-052215-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Caribou Range ID-
303 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND BEAR
LAKE COUNTIES UNTIL 415 PM MDT...
At 303 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montpelier to near Franklin. Movement was
southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montpelier, Bear Lake Idaho Portion, Franklin, Saint Charles, Dingle,
Paris, Bloomington, Bern, Minnetonka Cave, Ovid, Border Summit,
Mapleton, Fish Haven, Liberty, Pegram, Whitney, Geneva Summit and
Bennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.
&&
LAT...LON 4200 11179 4206 11187 4245 11133 4233 11105
4200 11105
TIME...MOT...LOC 2103Z 307DEG 16KT 4238 11135 4209 11175
ValleThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:48 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 42 min |
| Jul 4, 8:38 PM MDT | Special Weather Statement | PIH | Minidoka, Power | 37 min |
| Jul 5, 2:02 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bonneville, Butte, Caribou, Clark and 8 more | 19 hr |
| Jul 5, 12:44 PM MDT | Special Weather Statement | PIH | Bonneville | 61 min |
| Jul 5, 2:02 PM MDT | Excessive Heat Warning | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 58 hr |
| Jul 5, 2:02 PM MDT | Heat Advisory | PIH | Bannock, Bingham, Bonneville, Butte, Caribou, Cassia and 6 more | 3 days |
| Jul 5, 3:12 PM MDT | Areal Flood Advisory | PIH | Bannock | 2 hr |
| Jul 5, 3:27 PM MDT | Special Weather Statement | PIH | Franklin | 48 min |
| Jul 5, 3:29 PM MDT | Areal Flood Advisory | PIH | Franklin | 2 hr |
| Jul 5, 3:56 PM MDT | Special Weather Statement | PIH | Butte | 49 min |
| Jul 5, 5:03 PM MDT | Special Weather Statement | PIH | Bingham | 42 min |
| Jul 5, 5:33 PM MDT | Special Weather Statement | PIH | Bingham, Power | 42 min |
| Jul 5, 5:40 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 35 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.